MAUDE Adverse Event Report: DEPUY SPINE INC RING CURETTE SIZE 0 25CM LGT

DEPUY SPINE INC RING CURETTE SIZE 0 25CM LGT
Model Number 274220000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported an unknown date that the open ring curette used to clear out the disc material in an anterior cervical discectomy and fusion has split and is not able to use.The procedure was completed successfully without delay.There were no fragments are generated.There were no patient consequences.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image provided in the attachment "mater private device report curette.Jpg".The image was reviewed, and the complaint condition could be confirmed.After reviewing the image of the ring curette, it was seen that the ring portion was broken.Since the device was not returned, dimensional inspection and functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the ring curette size 0 25cm lgt (p/n: 274220000, lot #: unk) was returned and received at us cq.Upon visual inspection, it was observed that the tip of the device was deformed and broken.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the deformation.Document/specification review: since the exact manufactured date of the device was not identified, the current revision of drawings was reviewed yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the ring curette size 0 25cm lgt (p/n: 274220000, lot #: unk) there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RING CURETTE SIZE 0 25CM LGT
Common Device Name
CURETTE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9991458
Report Number1526439-2020-00896
Device Sequence Number3699670
Product Code HTF
UDI-Device Identifier10705034191720
UDI-Public(01)10705034191720
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number274220000
Device Catalogue Number274220000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer05/11/2020
06/22/2020
06/30/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/12/2020
06/29/2020
07/01/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RING CURETTE SIZE 0 25CM LGT